|Very bad dreams and antibiotics as a cure
Jan 28, 2004
I am a long term servivor. 23 years. I have been on most antiretrovitals and have had extended breaks, so I rule out the antiretrovirals. I have had for years very disturbing dreams bording on nightmares and often absolute nightmares. I have them almost nightly and I was taking two Clonazepam to keep them at bay, now I need to take three. Very recently I was on a four week course of Doxycycline for a very persistant ear infection. I suddenly became aware after about a week I was not have and nightmares. Since I have ended the antibiotics they are back and I could put Stephen King out of business. I have discussed this with my Dr and have insisted we look for a cause. I have just had a Toxo, MAC and latent Syphilis test done, results unknow as yet. Have you ANY experience of patients with bad dreams that go away on antibiotic treatment and and experience in treating bad dreams. I find both Clonazipam and ativan have too short a half life to get me through a full night of sleep. Subsequently I am almost always exhausted from lack of sleep. PS I have gone the apnea route and I do have obstructive sleep apnea and now have CPAP. It does not have any effect on the dreams and a pulse oxcimeter test shows I am well oxigenated all night. My Thanks Bruce
| Response from Dr. Horwath
In my experience, the most common cause of bad dreams in persons with HIV infection is Sustiva. In the early clinical trials of Sustiva, approximately 50% of the patients experienced some form of psychiatric side effects. Vivid, disturbing dreams were among the most common type of side effect due to Sustiva.
There are a variety of other causes of disturbing dreams. People who have experienced serious trauma, such as repeated sexual or physical abuse, also experience nightmares in which they re-experience the trauma or some other frightening event.
I don't know why your bad dreams improved with doxycycline.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.